Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 6:57 PM EDT for Fairfax County, Loudoun County, City of Fairfax, Virginia; Montgomery County, Maryland. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 6:57 PM EDT (22:57 UTC)
- Expired
- Jun 22, 2012, 7:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Montgomery County, MD, City of Fairfax, VA, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 11 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:58 PM EDT | TSTM WND DMG | 4 Sse Gleedsville, VA | TREE DOWN |
| Jun 22, 6:58 PM EDT | TSTM WND DMG | Arcola, VA | BROKEN SMALL TO MEDIUM TREE BRANCHES |
| Jun 22, 7:14 PM EDT | TSTM WND DMG | 2 Wsw Sterling, VA | MEDIUM BRANCH SNAPPED OFF ALONG OLD OX ROAD |
| Jun 22, 7:24 PM EDT | TSTM WND DMG | Potomac, MD | MANY REPORTS OF TREES DOWN |
| Jun 22, 7:24 PM EDT | TSTM WND GST 60 | 1 Nnw Potomac, MD | LARGE TREE DOWN BLOCKING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS51 KLWX 222257 SVRLWX MDC031-VAC059-107-600-222345- /O.NEW.KLWX.SV.W.0095.120622T2257Z-120622T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 657 PM EDT FRI JUN 22 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... CITY OF FAIRFAX IN NORTHERN VIRGINIA... SOUTHEASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA... NORTHWESTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 745 PM EDT * AT 654 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR BROADLANDS...AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... ASHBURN... ARCOLA... COUNTRYSIDE... SOUTH RIDING... DULLES INTERNATIONAL AIRPORT... HERNDON... CHANTILLY... RESTON... GREAT FALLS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3904 7711 3877 7729 3898 7770 3914 7759 TIME...MOT...LOC 2258Z 296DEG 16KT 3901 7753 $$ KONARIK
1 follow-up statement
345 WWUS51 KLWX 222321 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 721 PM EDT FRI JUN 22 2012 VAC107-600-222331- /O.CAN.KLWX.SV.W.0095.000000T0000Z-120622T2345Z/ CITY OF FAIRFAX VA-LOUDOUN VA- 721 PM EDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF FAIRFAX...AND LOUDOUN COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3891 7740 3908 7732 3904 7711 3889 7721 TIME...MOT...LOC 2321Z 279DEG 21KT 3902 7729 $$ MDC031-VAC059-222345- /O.CON.KLWX.SV.W.0095.000000T0000Z-120622T2345Z/ MONTGOMERY MD-FAIRFAX VA- 721 PM EDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR FAIRFAX AND MONTGOMERY COUNTIES... AT 720 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR GREAT FALLS...OR NEAR LOWES ISLAND...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... BELLEVIEW... TYSONS CORNER... VIENNA... BRADLEY FARMS... CONGRESSIONAL MANOR... POTOMAC... THE AMERICAN LEGION BRIDGE... CABIN JOHN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3891 7740 3908 7732 3904 7711 3889 7721 TIME...MOT...LOC 2321Z 279DEG 21KT 3902 7729 $$ KONARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 2:51 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE TROUGH IS SITUATED ACROSS THE EASTERN CWFA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS THROUGH 9 PM FOR EAST OF THE BLUE RIDGE. DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM COVERAGE/STRENGTH. COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR OVERNIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY. SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR NORMAL UNDER MOSTLY SUNNY SKIES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING AND INTO SUNDAY. RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND MORE HUMID CONDITIONS EXPECTED. EAST OF THE APPALACHIANS A LEE TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON. TROUGH OVER THE GREAT LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND INTO MONDAY. A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON. HIGH TEMPS MAY BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION. BEST CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE HEATING WILL BE OUR SOUTHERN ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY NORTHWEST WINDS IN THE EVENING. MODELS SHOW UPPER LEVEL TROUGH AND FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE OUTLOOK AREA. SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO THE REGION INTO THE MIDDLE PORTION OF THE WEEK. NORTHERLY WINDS WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .MARINE... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE BUILDING OVERHEAD FOR THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. SCA IS POSSIBLE SUNDAY EVENING. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 4:16 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 416 PM EDT FRI JUN 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 416 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT FOR A PORTION OF THE WATERS. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 416 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Special weather statement, Jun 22, 6:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 628 PM EDT FRI JUN 22 2012 VAZ025-036-037-222315- NELSON VA-ALBEMARLE VA-AUGUSTA VA- 628 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA COUNTIES... AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HERMITAGE... MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE LYNDHURST...AFTON...CROZET AND SCHUYLER. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3799 7835 3770 7872 3813 7907 3825 7888 TIME...MOT...LOC 2228Z 320DEG 21KT 3813 7887 KONARIK
Local storm report, Jun 22, 6:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 2 NNW WINFIELD 39.48N 77.06W
06/22/2012 CARROLL MD DEPT OF HIGHWAYS
25 INCH DIAMETER TREE DOWN.
&&
EVENT NUMBER LWX1200372
SMZSpecial weather statement, Jun 22, 6:45 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EDT FRI JUN 22 2012
DCZ001-MDZ009-010-013-014-VAZ042-052>054-501-502-222330-
MONTGOMERY MD-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
DISTRICT OF COLUMBIA DC-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD-LOUDOUN VA-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
645 PM EDT FRI JUN 22 2012
...AN OUTFLOW BOUNDARY WILL BRING GUSTY WIND TO AFFECT THE DISTRICT
OF COLUMBIA...ARLINGTON...MONTGOMERY...NORTHERN FAUQUIER...SOUTHERN
FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...PRINCE
GEORGES...ANNE ARUNDEL...HOWARD...LOUDOUN AND FAIRFAX COUNTIES...
AT 645 PM EDT...SHOWERS PRODUCING GUSTY WIND WERE LOCATED ALONG A
LINE EXTENDING FROM SAVAGE TO STERLING TO 3 MILES WEST OF TURNBULL...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE GEORGETOWN...JESSUP...CATHARPIN...
POTOMAC...FORT MEADE...WHEATON...CHEVY CHASE VIEW...WHITE OAK...CABIN
JOHN AND BELLEVIEW.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE SHOWERS.
&&
LAT...LON 3880 7716 3847 7770 3872 7793 3905 7751
3924 7678 3896 7656
TIME...MOT...LOC 2245Z 314DEG 18KT 3915 7681 3899 7742
3865 7790
KONARIKLocal storm report, Jun 22, 6:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
647 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 ENE SCARBORO 39.66N 76.27W
06/22/2012 HARFORD MD PUBLIC
LARGE TREE LIMB DOWN IN DRIVEWAY
&&
EVENT NUMBER LWX1200373
KRAMARSpecial weather statement, Jun 22, 6:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT FRI JUN 22 2012
MDZ007-222315-
HARFORD MD-
650 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT HARFORD COUNTY...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
HAVRE DE GRACE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.
&&
LAT...LON 3952 7610 3954 7614 3961 7613 3960 7611
3958 7609 3955 7607 3953 7608
TIME...MOT...LOC 2251Z 290DEG 18KT 3955 7605
KONARIKLocal storm report, Jun 22, 6:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 ENE SCARBORO 39.66N 76.27W
06/22/2012 HARFORD MD PUBLIC
SMALL LIMBS DOWN
&&
EVENT NUMBER LWX1200374
KRAMARThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:46 PM EDT | Special Weather Statement | LWX | Nelson | 44 min |
| Jun 22, 1:51 PM EDT | Special Weather Statement | LWX | Orange | 39 min |
| Jun 22, 1:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jun 22, 1:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 50 min |
| Jun 22, 2:30 PM EDT | Special Weather Statement | LWX | Orange, Spotsylvania | 45 min |
| Jun 22, 3:12 PM EDT | Special Weather Statement | LWX | Spotsylvania, Stafford, City of Fredericksburg | 48 min |
| Jun 22, 3:23 PM EDT | Special Weather Statement | LWX | King George | 52 min |
| Jun 22, 3:30 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford | 45 min |
| Jun 22, 3:44 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 22, 3:48 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 42 min |
| Jun 22, 4:11 PM EDT | Special Weather Statement | LWX | King George | 49 min |
| Jun 22, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 22, 4:40 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 50 min |
| Jun 22, 5:01 PM EDT | Special Weather Statement | LWX | Page, Shenandoah | 44 min |
| Jun 22, 5:06 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 39 min |
| Jun 22, 5:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 22, 5:28 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, Warren, City of Winchester | 47 min |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 53 min |
| Jun 22, 5:48 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 42 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Warren | 50 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville, City of Waynesboro | 47 min |
| Jun 22, 6:33 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jun 22, 6:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 22, 6:45 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Fauquier, Prince William, City of Fairfax, City of Falls Church and 2 more | 45 min |
| Jun 22, 6:48 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jun 22, 6:52 PM EDT | Special Marine Warning | LWX | 61 min | |
| Jun 22, 7:03 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 42 min |
| Jun 22, 7:19 PM EDT | Special Weather Statement | LWX | Madison | 41 min |
| Jun 22, 7:24 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Page, Rappahannock, Rockingham | 51 min |
| Jun 22, 7:32 PM EDT | Special Weather Statement | LWX | Prince William, Stafford | 43 min |
| Jun 22, 7:49 PM EDT | Special Marine Warning | LWX | 28 min | |
| Jun 22, 7:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 22, 3:08 PM EDT | Special Weather Statement | LWX | Anne Arundel | 52 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | LWX | Allegany | 50 min |
| Jun 22, 3:27 PM EDT | Special Weather Statement | LWX | Prince George's | 48 min |
| Jun 22, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 28 min |
| Jun 22, 4:05 PM EDT | Special Weather Statement | LWX | Washington | 40 min |
| Jun 22, 4:08 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 52 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | LWX | Calvert | 48 min |
| Jun 22, 4:28 PM EDT | Special Weather Statement | LWX | Calvert | 47 min |
| Jun 22, 4:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert | 24 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 51 min |
| Jun 22, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 42 min |
| Jun 22, 5:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 44 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | LWX | Baltimore | 43 min |
| Jun 22, 5:20 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 40 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 52 min |
| Jun 22, 5:47 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick | 43 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 40 min |
| Jun 22, 5:57 PM EDT | Special Weather Statement | LWX | Baltimore | 48 min |
| Jun 22, 6:12 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford, City of Baltimore | 37 min |
| Jun 22, 6:50 PM EDT | Special Weather Statement | LWX | Cecil | 25 min |
| Jun 22, 7:06 PM EDT | Special Weather Statement | LWX | Harford | 39 min |
| Jun 22, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery, Prince George's | 46 min |
| Jun 22, 7:43 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.